SMITH & NEPHEW, INC. GII PS HIGH FLEX IMPCTR HD 1-2; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Catalog Number |
71441553 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/28/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during tka surgery, while impacting a poly insert, the black plastic tip of the gii ps high flex impctr hd 1-2 broke off.The procedure was resumed, after a non-significant delay, changing surgical technique.No injury was reported as a consequence of this issue.
Event or Problem Description
It was reported that, during tka surgery, while impacting a poly insert, the black plastic tip of the gii ps high flex impctr hd 1-2 broke off inside the wound and was removed by hand by the surgeon.The procedure was resumed, after a non-significant delay, with a change in surgical technique, a bone tamp with a lap sponge was used to impact the poly.No injury was reported as a consequence of this issue.
Additional Manufacturer Narrative
Corrected data: b5, h6 (health effect - impact code).
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device reveals the device broke into two pieces.Both pieces were returned.The visual also reveals multiple scratches, gouges and burrs in the plastic.The device exhibits signs of extensive wear and use.This inspection was conducted by naked eye.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.